QUESTION: I had a female patient with an interesting case of side effects with vitamins and minerals IV. After the IV, patient experienced mood swings, crying, feeling hungover and disoriented for next 3 days. Patient tolerated IV well except transient nausea resolved with protein snack during the IV. Do you ever see this kind of reaction to the IV? Could it be SNPs? Too many/ too much nutrients? D5W? used D5W because we were temporarily out of sterile water.
ANSWER: It could be any of the factors you mention, some odd combination, or very little to do with the IV (that being least likely). Definitely can be SNP stuff. In many cases it can be some long slowed pathway (due to toxicity or SNPs) that gets a boost from the nutrients and then the metabolites get stuck. One (just a guess) that can do this is a lot of upstream pathways supported by nutrients with a lower level of support for aldehyde removal (which is a huge B1 and other mineral user) and aldehydes often trap and make one feel poisoned. Some of the B vits in that formula need to be in a 250 mL bag if the person has SNP’s or is toxic. This can stop as suddenly as it starts if the person cleans up the pathways as well.